MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The patient arrived to the emergency room with a ruptured abdominal aorta.It was decided that they were going to try and perform an endovascular procedure in order to save the patient's life.The patient coded while in the er and was immediately transported to the operating room.In the operating room.It was determined that the graft needed for the repair had an expired date, but they felt it was still the patients only option at the time so it was implanted.According to the initial reporter, the patient did not survive the procedure due to the massive amount of internal bleeding from the ruptured aorta.
 
Additional Manufacturer Narrative
Date of event requested but not provided.(b)(4).Event evaluation a review of the device history record and the instructions for use (ifu) was conducted during the investigation.The device was not returned to assist in the investigation.The batch record for lot 4774622 was reviewed.It was confirmed that the product was manufactured in february of 2014 with a two year shelf life expiring in february of 2016.There were no issues/non conformances generated during the manufacturing of this device.There is no evidence to suggest that the product was not manufactured to the correct specifications.It should be noted that prior to implanting cook's device the patient aneurysm had ruptured.Once an aneurysm ruptures, the chance for survival is greatly reduced.Although endovascular repair can sometimes be done for a leaking or bleeding aneurysm, as in this case, the internal bleeding caused by the rupture was too severe.Therefore, the adverse event related to this case was most likely related to the morbidity of the patient prior to the procedure rather than complications stemming from the use of the device.The root cause was linked to the procedure itself along with the patient's condition being related to the occurrence.
 
Event or Problem Description
The patient arrived to the emergency room with a ruptured abdominal aorta.It was decided that they were going to try and perform an endovascular procedure in order to save the patient¿s life.The patient coded while in the er and was immediately transported to the or.In the or it was determined that the graft needed for the repair had an expired date, but they felt it was still the patients only option at the time so it was implanted.According to the initial reporter, the patient did not survive the procedure due to the massive amount of internal bleeding from the ruptured aorta.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5584649
Report Number1820334-2016-00258
Device Sequence Number942265
Product Code MIH
UDI-Device Identifier10827002484228
UDI-Public(01)10827002484228(17)160201(10)4774622
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-30-82-ZT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age26 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2016
Supplement Report FDA Received Date11/29/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;